Jump to content

FrankD: mirtazapine taper in Canada


FrankD

Recommended Posts

  • ChessieCat changed the title to FrankD: mirtazapine taper in Canada
  • Moderator Emeritus

Hi Frank and welcome to SA,

 

It sounds like you are doing your research before tapering which is really good.  Unfortunately the drug companies don't make it easy for us to get off the drugs using a harm reduction method.  I am tapering Pristiq and have to get my tablets compounded.  And in Australia we can't get 25mg dose so I've been having to pay for compounding since my dose got below 50mg.  Thankfully I've found a compounder who is reasonable cost wise, but it is still costing me a lot to get off my drug.  However, I am thankful that I am able to do it.

 

SA recommends tapering by no more than 10% of the current dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Why taper by 10% of my dosage?  It's important to listen to your body and symptoms and hold for longer if needed.

 

When we taper using this protocol we may experience mild withdrawal symptoms.  However when the drug is taken away too quickly we can get withdrawal symptoms which are more than mild:  Dr Joseph Glenmullen's Withdrawal Symptoms

 

This topic explains how to get the dose you need:  Tips for tapering off Remeron (mirtazapine)

 

Tapering Calculator - Online

 

 

Please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 

 

This is your own introductions topic where your can ask questions about your own situation and journal your

progress.

 

 

Edited by ChessieCat

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment
  • Moderator Emeritus

Here's some additional information:

 

Recovery isn't linear it happens in a Windows and Waves Pattern

 

Withdrawal Normal Description


When we take a psychiatric drug, we are adding chemical/s to the brain.  The brain then has to change to adapt to getting the chemical/s.  It might have to change something to do with A and then once that change has been made it affects B so another change has to be made and so on down the line.  It is a chain reaction, a domino effect.

 

The same thing happens when we take the drug away.  That's why it's possible to experience such a vast array of withdrawal symptoms, and they can change, and be of different intensity.

 

are-we-there-yet-how-long-is-withdrawal-going-to-take

 

These explain it really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

On 8/31/2011 at 5:28 AM, Rhiannon said:

When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

 

AND

 

On 12/4/2015 at 2:41 AM, apace41 said:

Basically- you have a building where the MAJOR steel structures are trying to be rebuilt at different times - ALL while people are coming and going in the building and attempting to work.

It would be like if the World Trade Center Towers hadn't completely fallen - but had crumbled inside in different places.. Imagine if you were trying to rebuild the tower - WHILE people were coming and going and trying to work in the building!  You'd have to set up a temporary elevator - but when you needed to fix part of that area, you'd have to tear down that elevator and set up a temporary elevator somewhere else. And so on. You'd have to build, work around, then tear down, then build again, then work around, then build... ALL while people are coming and going, ALL while the furniture is being replaced, ALL while the walls are getting repainted... ALL while life is going on INSIDE the building. No doubt it would be chaotic. That is EXACTLY what is happening with windows and waves.  The windows are where the body has "got it right" for a day or so - but then the building shifts and the brain works on something else - and it's chaos again while another temporary pathway is set up to reroute function until repairs are made.  

 

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy